MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381167
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd angiocath¿ iv catheter was deformed.This was discovered after use.The following information was provided by the initial reporter: the user complained that the tip of catheter was deformed.
 
Additional Manufacturer Narrative
Investigation summary: a device history review was conducted for lot number 7177761.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally, the damage observed in the returned sample, prompted our engineers to investigated the manufacturing process.By incorrectly setting up the machinery our engineers successfully recreated the deformed catheter tip; also successfully created the damage by clogging the manufacturing die, unfortunately they were unable to confirm which of the scenarios was the root cause at the conclusion of their review.To address this issue we have retrained our staff on the correct setup and monitoring of the manufacturing line.Conclusion: based on investigation developed, the reported defect was confirmed.Engineering team reviewed the rf process with the intention of finding some evidence that could show the source from the reported defect however nothing extraordinary was noticed.The team could reproduce the defect of 2 ways (clogged die or incorrect setup).
 
Event or Problem Description

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key8895756
Report Number9610847-2019-00509
Device Sequence Number14090377
Product Code FOZ
UDI-Device Identifier30382903811671
UDI-Public30382903811671
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number381167
Device Lot Number7177761
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;